MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY4C0204
Medical Device Problem Codes Physical Resistance/Sticking (4012); Difficult or Delayed Separation (4044)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/24/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the superior epigastric artery (sea) using ruby coils, a ruby coil detachment handle (handle), and a non-penumbra microcatheter.During the procedure, the physician successfully implanted one ruby coil.Next, the physician advanced a second ruby coil into the target location and attempted to detach it using the handle; however, the ruby coil could not be detached.Then, the physician decided to remove the ruby coil from the patient.While retracting the ruby coil, the physician experienced resistance and the ruby coil unintentionally detached inside the microcatheter.Therefore, the microcatheter containing the detached ruby coil was removed from the patient.The procedure had ended at this point as the physician determined no additional coils were needed.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the device associated with this complaint was expected to be returned; however, additional information received from the penumbra sales representative indicated that the device was disposed of and is no longer available for return.Therefore, without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key15835084
Report Number3005168196-2022-00547
Device Sequence Number14734084
Product Code HCG
UDI-Device Identifier00814548018270
UDI-Public814548018270
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/22/2022
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRBY4C0204
Device Lot NumberF112187
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2022
Supplement Date Received by Manufacturer12/21/2022
Initial Report FDA Received Date11/21/2022
Supplement Report FDA Received Date12/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age72 YR
Patient SexFemale
Date Report Sent to FDA01/01/2005